Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 22, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 3, 2024, 11:17 PM CDT for Medina County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2024, 11:17 PM CDT (04:17 UTC)
- Expired
- Sep 4, 2024, 2:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 100 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 12:36 AM CDT | FLASH FLOOD | 4 W Rio Medina, TX | Water reported over FM 2676. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 79 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
143
WGUS54 KEWX 040417
FFWEWX
TXC325-040730-
/O.NEW.KEWX.FF.W.0022.240904T0417Z-240904T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1117 PM CDT Tue Sep 3 2024
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
East Central Medina County in south central Texas...
* Until 230 AM CDT.
* At 1117 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Castroville, Bader, Quihi, Rio Medina and New Fountain.
This includes the following streams and drainages...
Quihi Creek, Hexa Creek, Kempf Creek, San Geronimo Creek, Hondo
Creek, Mesquite Creek, Potranca Creek, Sherer Creek, Verde Creek,
Chacon Creek, First Creek, Water Creek, Second Creek, Yellow
Creek, Elm Creek, Martin Creek, Little Sous Creek, Medina River,
San Francisco Perez Creek, Lucas Creek, Medio Creek and Bull Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2940 9914 2950 9914 2950 9881 2936 9881
2936 9905
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RUNYEN1 follow-up statement
391
WGUS74 KEWX 040538
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
1238 AM CDT Wed Sep 4 2024
TXC325-040730-
/O.CON.KEWX.FF.W.0022.000000T0000Z-240904T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Medina TX-
1238 AM CDT Wed Sep 4 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT EARLY THIS
MORNING FOR EAST CENTRAL MEDINA COUNTY...
At 1238 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Castroville, Bader, Quihi, Rio Medina and New Fountain.
This includes the following streams and drainages...
Quihi Creek, Hexa Creek, Kempf Creek, San Geronimo Creek, Hondo
Creek, Mesquite Creek, Potranca Creek, Sherer Creek, Verde Creek,
Chacon Creek, First Creek, Water Creek, Second Creek, Yellow
Creek, Elm Creek, Martin Creek, Little Sous Creek, Medina River,
San Francisco Perez Creek, Lucas Creek, Medio Creek and Bull Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2940 9914 2950 9914 2950 9881 2936 9881
2936 9905
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RUNYENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 6:24 PM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Sep 3, 6:24 PM CDT, 4 hours 53 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 624 PM CDT Tue Sep 3 2024 ...New AVIATION... .SHORT TERM... (Tonight through Wednesday night) Issued at 158 PM CDT Tue Sep 3 2024 Key Messages: 1. A Flood Watch is in effect for the Rio Grande and parts of the southern Edwards Plateau through midnight tonight. 2. A large area of the Rio Grande has received one inch of rainfall with highest totals ranging from 3 to 6+ inches in 24 hour period. 3. New rainfall amounts of 2 to 4 inches are possible across some locations along the Rio Grande and southern Edwards Plateau including the western part of the Hill Country through late this evening. 4. A weak frontal boundary is pushing across the local area tonight to cut rain chances over parts of the Hill Country and the Intestate 35 corridor. The Rio Grande and the Coastal Plains have the better chances for showers overnight. Latest visible and IR satellite pictures show a mid level cyclonic circulation pushing to the south of Del Rio. Just to the east of the middle Texas coast, a broad upper low sits there while an upper level trough axis stretches from Oklahoma to the southwest into west Texas. At the surface, a low level pressure system sits over the Brownsville CWA and it is transporting rich tropical moisture into South Central Texas especially across the Rio Grande, southern Edwards Plateau, parts of the I-35 corridor and Coastal Plains with precipitable water values ranging from 2.0 to 2.5 inches per latest SPC Mesoscale Analysis page. Area Doppler radars are showing scattered showers and isolated thunderstorms across the local area with numerous showers staying across the Coastal Plains. As the afternoon progresses, the upper level trough axis is forecast to push to the northeast into the Oklahoma and southern Missouri and northern Arkansas later tonight/Wednesday morning. At the surface, abundant moisture and convergence zones are forecast to produce efficient rain rate and heavy downpours to result in flash flooding. Additional 2 to 4 inches of rainfall is expected across the Rio Grande, southern Edwards Plateau and western part of the Hill Country through midnight tonight. These amounts are going to fall over places that have gotten 3 to 6+ inches in 24 hours. The Austin area may get a few showers this afternoon and early evening but nothing like areas to the west. For San Antonio, can't rule out a heavy downpour or two that can produce a quick inch of rain mid to late afternoon and evening. However, the heaviest rains are expected for areas west of the Austin and San Antonio metros. By late tonight, a weak frontal boundary is forecast to push across the local area from the northeast (northern Hill Country area) into a good portion of the local area through Wednesday morning. The drier airmass spreads overnight through Wednesday, however, the Rio Grande and Coastal Plains areas are likely staying under the tropical airmass and therefore, the chances for showers and thunderstorms continue into Wednesday morning and even extend to the afternoon and evening. However, rainfall amounts over these areas on Wednesday should stay at one quarter inch or less. As far as temperatures go, overnight lows ranging from the upper 60s across the Hill Country to 70s elsewhere and 80s to low 90s for high temperatures . && .LONG TERM... (Thursday through Tuesday) Issued at 158 PM CDT Tue Sep 3 2024 A surface front will be located just south of the area Thursday morning expected to continue to move towards far southern Texas through Friday. Precipitation chances diminish day by day through late week as drier air works its way into the area from the north, particularly in the mid and upper levels. The best chances for additional rainfall will be in the coastal plains Thursday with only isolated activity at best on Friday. Lesser cloud cover and mainly dry conditions with the exception of some low end PoPs near the Rio Grande are seen Saturday. Dry conditions are expected late weekend into early next week with afternoon dewpoints in the 50s or 60s. Afternoon highs will be similar each day in the mid 80s to mid 90s. The main difference will be in the low temperatures which will still be in the upper 60s to mid 70s Friday and Saturday mornings, cooling to the low to upper 60s thereafter. && .AVIATION... (00Z TAFS) Issued at 620 PM CDT Tue Sep 3 2024 Scattered to numerous showers and isolated thunderstorms continue across most areas across South-Central Texas. Latest high-res model guidance shows this activity decreasing in coverage late this evening and the latest TAFs will reflect that. Should see MVFR then possibly IFR ceilings settle in by morning with slow improvement tomorrow. Latest HRRR is showing drier conditions for most areas tomorrow and will only include the mention of VCSH at the DRT TAF. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 91 74 91 / 50 30 10 40 Austin Bergstrom Intl Airport 73 90 73 90 / 40 30 10 40 New Braunfels Muni Airport 73 92 74 93 / 40 30 10 40 Burnet Muni Airport 71 87 71 89 / 80 20 10 20 Del Rio Intl Airport 76 90 76 94 / 80 60 40 20 Georgetown Muni Airport 72 90 72 89 / 60 20 10 30 Hondo Muni Airport 73 89 72 92 / 50 40 10 30 San Marcos Muni Airport 72 90 71 90 / 50 30 10 40 La Grange - Fayette Regional 73 91 74 89 / 30 30 10 40 San Antonio Intl Airport 75 91 75 92 / 40 40 10 40 Stinson Muni Airport 76 92 76 93 / 50 40 10 40 && .EWX WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight CDT tonight for Bandera-Dimmit-Edwards- Frio-Kerr-Kinney-Maverick-Medina-Real-Uvalde-Val Verde-Zavala. && Short-Term...17 Long-Term...27 Aviation...29
Hazardous weather outlook, Sep 3, 2:39 AM CDT, 20 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 239 AM CDT Tue Sep 3 2024 TXZ171>173-183>194-202>209-217>225-228-041000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 239 AM CDT Tue Sep 3 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered to numerous showers and thunderstorms are forecast for today and tonight. A few storms could produce heavy rainfall leading to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Sep 3, 8:47 PM CDT, 2 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
847 PM CDT Tue Sep 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM Flash Flood Llano 30.75N 98.68W
09/03/2024 Llano TX Emergency Mngr
Several low water crossings are reported
flooded in north-central Llano County per
atxfloods.com.
&&
JRLocal storm report, Sep 3, 10:14 PM CDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1014 PM CDT Tue Sep 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM Flash Flood 1 S Horseshoe Bay 30.54N 98.37W
09/03/2024 Llano TX Emergency Mngr
Several low water crossings reported flooded
along Slickrock Creek in Horseshoe Bay per
atxfloods.com.
&&
JRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:07 PM CDT | Areal Flood Advisory | EWX | Kendall, Kerr | 3 hr |
| Sep 3, 7:35 PM CDT | River Flood Warning | EWX | Llano | 3 hr |
| Sep 3, 8:34 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Travis | 3 hr |
| Sep 3, 9:00 PM CDT | Areal Flood Advisory | EWX | Blanco, Gillespie, Llano | 3 hr |
| Sep 3, 9:29 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Llano, Travis | 3 hr |
| Sep 3, 10:10 PM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| Sep 3, 10:49 PM CDT | Areal Flood Advisory | EWX | Llano | 101 min |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.